Affordable Access

Publisher Website

Orthogonal projections and the geometry of estimating functions

Authors
Journal
Journal of Statistical Planning and Inference
0378-3758
Publisher
Elsevier
Publication Date
Volume
67
Issue
2
Identifiers
DOI: 10.1016/s0378-3758(97)00118-3
Disciplines
  • Mathematics

Abstract

Abstract In this paper, a notion of generalized inner product spaces is introduced to study optimal estimating functions. The basic technique involves an idea of orthogonal projection first introduced by Small and McLeish (1988, 1989, 1991, 1992, 1994). A characterization of orthogonal projections in generalized inner product spaces is given. It is shown that the orthogonal projection of the score function into a linear subspace of estimating functions is optimal in that subspace, and a characterization of optimal estimating functions is given. As special cases of the main results of this paper, we derive the results of Godambe (1985) on the foundation of estimation in stochastic processes, the result of Godambe and Thompson (1989) on the extension of quasi-likelihood, and the generalized estimating equations for multivariate data due to Liang and Zeger (1986). Also we have derived optimal estimating functions in the Bayesian framework.

There are no comments yet on this publication. Be the first to share your thoughts.